Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 5, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Apr 1, 2008, 8:59 PM EDT for Columbia County, New York; Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2008, 8:59 PM EDT (00:59 UTC)
- Expired
- Apr 1, 2008, 10:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY
The radar
The Albany radar (KENX), 84 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 020100
SVRALY
CTC005-MAC003-NYC021-020200-
/O.NEW.KALY.SV.W.0005.080402T0059Z-080402T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
859 PM EDT TUE APR 1 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 1000 PM EDT
* AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ANCRAM...OR 17 MILES SOUTHWEST OF GREAT BARRINGTON...AND MOVING
EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CANAAN AND WANGUM VILLAGE BY 915 PM EDT...
ASHLEY FALLS...CANAAN...WANGUM VILLAGE AND SHEFFIELD BY 920 PM
EDT...
6 MILES NORTH OF NORFOLK BY 930 PM EDT...
SANDISFIELD BY 935 PM EDT...
7 MILES SOUTH OF OTIS BY 940 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4195 7349 4205 7349 4204 7353 4199 7354
4199 7364 4201 7368 4212 7370 4223 7300
4215 7301 4214 7305 4210 7306 4203 7300
4199 7301
TIME...MOT...LOC 0059Z 261DEG 32KT 4204 7356
$$
GJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 8:24 PM EDT, 35 minutes earlier.
Area forecast discussion, Apr 1, 8:24 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
824 PM EDT TUE APR 1 2008
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION DURING THE EVENING
HOURS. MUCH COLDER ARCTIC AIR WILL FOLLOW VIA GUSTY WINDS. HIGH
PRESSURE WILL CREST TO OUR SOUTH THROUGH EARLY THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE COLD FRONT HAS CROSS THE CAPITAL DISTRICT...AND IS IN THE
PROCESS OF CROSSING THE MID HUDSON VALLEY. THIS FRONT WILL
SWEEP ACROSS ALL AREAS OF ADJACENT WESTERN NEW ENGLAND LATER THIS
EVENING.
A LINE OF SHOWERS AND THUNDERSTORMS NOT ONLY DEVELOPED BUT BOWED OUT
AS IT HEADED INTO OUR REGION...AS IT INTERACTED WITH INCREASED
HELICITY FROM A SSE SURFACE WIND AND ENHANCED DEWPOINTS WELL INTO
THE 50S. THIS LINE LOOKS TO BE WEAKENING A LITTLE BIT NOW.
WE DID ISSUE ONE SEVERE THUNDERSTORM WARNING FOR SCHOHARIE COUNTY.
THUS FAR...WE HAVE COME VERY CLOSE TO VERIFYING IT...WITH A 53 MPH
GUST REPORTED BY A TRAINED NATIONAL WEATHER SERVICE SPOTTY IN
RICHMONDVILLE AND DIME-SIZE HAIL NEAR HOWES CAVE.
THE LINE CONTINUES TO MOVE ACROSS THE REMAINDER OF OUR CWA...AND WE
WILL CONTINUE TO ISSUE SPECIAL WEATHER STATEMENTS AS NEEDED.
A FEW MORE LIGHTER SHOWERS HAVE DEVELOPED BEHIND THE COLD
FRONT...BUT THESE SHOULD LIGHT.
BEHIND THE COLD FRONT AND ALL THE SHOWERS...THE GRADIENT WINDS WILL
BE AN ISSUE. THE 12Z NAM INDICATED PRESSURE RISES AS HIGH AS
7MB/3HRS MOVING THROUGH MUCH OF OUR REGION FROM ALBANY NORTHWEST.
UPSTREAM H850 WINDS ARE OVER 50 KTS...REACHING ABOUT 100 KTS 15,000
FEET OFF THE DECK. UNLIKE YESTERDAY...IT DOES NOT APPEAR THAT THE
WINDS WILL LINE UP QUITE AS NICELY THROUGH THE COLUMN BEHIND THE
COLD FRONT...BUT THEY DO LINE UP IN THE FIRST 5,000 FEET OR SO.
THERE IS A POTENTIAL TO MIX WINDS TO NEAR 50 KTS DOWN TO THE DECK
PUTTING THIS CLOSE TO A WIND ADVISORY/HIGH WIND THRESHOLD. SINCE THE
BEST MIXING AND PRESSURE GRADIENT (RISES) OCCUR AT NIGHT...WE
DECIDED TO HOIST AN ADVISORY FOR NOW. THIS ADVISORY WILL BEGIN BY
00Z WEDNESDAY AND WILL GO WELL INTO THE DAY WEDNESDAY.
BASED ON UPSTREAM TEMPERATURES FALLING MIGHTY FAST...AND 2M TEMPS
OFF BOTH THE GFS AND NAM...WENT MORE IN LINE WITH THE COLDER MET
NOS...UNDERCUTTING THE WARMER FWC/MAV NOS BUT SEVERAL
DEGREES.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
THE WIND WILL STILL BE AN ISSUE AT LEAST THROUGH MIDDAY. THE
GRADIENT WILL BEGIN TO SLOWLY...BUT IF ANYTHING...MIXING LEVELS WILL
INCREASE. FOR NOW...DECIDED TO KEEP A WIND ADVISORY THROUGH
NOONTIME. WE MIGHT HAVE TO EXTEND...BUT THAT WAS OUR BEST SHOT FOR
NOW AS THE GRADIENT REALLY BEGINS TO RELAX DURING THE AFTERNOON.
DESPITE A GOOD DEAL OF SUNSHINE (MIXING WITH SOME FAIR WEATHER CU
MAINLY OVER THE HIGHER TERRAIN)...WE DO NOT SEE A WHOLE LOT OF
RECOVERY OF TEMPERATURES. H850 TEMPERATURES START THE DAY AROUND
-13C LOCALLY...AND ARE ONLY FORECAST TO RISE A FEW DEGREES BY
AFTERNOON. WE BELIEVE THE MAV NUMBERS REMAIN A LITTLE TOO HIGH...SO
WENT WITH ABOUT THREE DEGREES LOWER THAN MOST GUIDANCE NOS.
THE WIND WILL FINALLY ABATE WEDNESDAY NIGHT. THE HIGH IS FORECAST TO
CREST SOUTH...SO MANY LOCALITIES WILL HOLD ONTO A BIT OF A
BREEZE...EXCEPT OUR SOUTHERN ZONES...WHICH ARE THE MOST LIKELY TO
COMPLETELY DECOUPLE. SOME OF THE LOWEST FORECAST READINGS ARE
FOUND IN THESE AREAS. GENERALLY WENT 1-3 DEGS LOWER THAN MAV NOS
GIVEN THE VERY DRY AIR MASS IN PLACE.
ON THURSDAY...THE NOW STRONG APRIL SUNSHINE WILL GET TO WORK AND
HELP ASSUAGE THE CHILLY BY THE AFTERNOON. UPSTAIRS...TEMPS LOOK TO
SLOWLY WARM TO ABOUT -4C AT THE H850. BASED ON THESE H850 TEMPS...WE
FELT ONCE AGAIN THE MAV NUMBERS WERE A LITTLE HIGH. WENT WITH BLEND
OF THE MAV/FWC AND MET NOS) WHICH TURN OUT TO BE 2 DEGREES LOWER
THAN THE MAV ONES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE 1032MB SURFACE HIGH SLIDES OUT INTO THE ATLANTIC THURSDAY NIGHT
ALLOWING FOR A RETURN SOUTHERLY FLOW OF WARM/MOIST AIR ORIGINATING
FROM THE GULF OF MEXICO. THIS RETURN OF SPRING TYPE WEATHER AND
WINTER ATTEMPTING TO HANG ON A BIT LONGER WILL RESULT IN INCREASED
BAROCLINICITY ACROSS THE MIDDLE ATLANTIC/OHIO RIVER VALLEY. GLOBAL
MODELS AGREE WITH THIS IDEA WHICH BRINGS INCREASING CLOUDS TO THE
REGION THROUGH THE NIGHT. BEST ISENTROPIC LIFT AND LOWERING CPD/S
ARRIVES FROM SOUTH TO NORTH OVERNIGHT AND WILL TAYLOR POPS IN THAT
DIRECTION. QUESTION OF PRECIP TYPE COMES INTO QUESTION AS FORECAST
SOUNDINGS AND PARTIAL THICKNESS SCHEMES ONCE AGAIN REVEAL A WIDE
VARIETY OF MIXTURE TO CONTEND WITH FOR FRIDAY MORNING /THIS IS ALSO
CONFIRMED WITH THE KALB PLUMES/. THE WARMER AIR WILL ARRIVE WITHING
A COUPLE OF HOURS OF SUNRISE FRIDAY TO REDUCE THE WINTRY MIXTURE FOR
MAINLY RAIN.
THE RAIN IS EXPECTED TO REMAIN STEADY THROUGH MOST OF FRIDAY WITH
QPF NUMBERS COULD APPROACH 1 INCH AS TEMPERATURES CLIMB INTO THE
40S. THIS RAINFALL ALONG WITH LINGERING SNOWPACK MELTING ACROSS THE
DACKS/GREENS COULD RESULT IN ADDITIONAL RIVER/STREAM RISES.
WITH THE UPPER TROUGH LAGGING BEHIND SATURDAY AND ANOTHER SHORT WAVE
EMBEDDED IN THE FLOW...AN ADDITIONAL SURFACE WAVE MAY DEVELOP ACROSS
THE CAROLINAS AND IMPACT THE REGION /MAINLY MID HUDSON VALLEY AND
NORTHWEST CONNECTICUT/ THROUGH THE DAY. PREFER TO KEEP LOW CHANCE
POPS AT THIS TIME AND ASCERTAIN LATER FORECAST CYCLES/TRENDS BEFORE
CHANGING POPS.
A WEAK TROUGH / COOL FRONT IS EXPECTED TO MOVE ACROSS THE REGION ON
SUNDAY BEFORE ANOTHER HIGH PRESSURE AT THE SURFACE SETTLES IN FOR
EARLY NEXT WEEK. THEN ANOTHER BOUT OF WARM ADVECTION AND CHANCES
FOR PRECIP INCREASE TOWARD TUESDAY OF NEXT WEEK.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THE LINE OF SHOWERS AND STORMS HAVE NOW MOVED PAST KALB AND KGFL. A
BROKEN LINE OF SHOWERS AND STORMS LOOK TO CROSS KPOU BY 02Z.
THERE ARE STILL A FEW MORE RENEGADE SHOWERS THAT MIGHT GO THROUGH
02Z...THEN THAT SHOULD BE ABOUT IT.
THE WIND HAS ALREADY SHIFTED TO THE NORTHWEST AT KALB AND WILL DO
SHORTLY AT KGFL...AND KPOU BY 02Z. THE WIND WILL GUST UP TO 40 KTS
AT LEAST FOR AWHILE THIS EVENING...ESPECIALLY AT ALBANY.
VFR CONDITIONS WILL PREVAIL BUT THE WIND WILL CONTINUE TO GUST NOT
ONLY OVERNIGHT BUT INTO MUCH OF THE DAY WEDNESDAY....30 KNOTS OR
EVEN A LITTLE HIGHER. OTHERWISE LOOK FOR EXCELLENT VISIBILITIES AND
FEW IF ANY SENSIBLE CLOUDS.
THE WIND WILL FINALLY RELAX WEDNESDAY NIGHT.
WED NITE-THU...VFR...NO SIG WX.
THU NT-FRI...MVFR/IFR...MIXED PRECIP TO RAIN LIKELY.
SAT...VFR/MVFR...CHC OF RAIN...MAINLY EARLY.
SUN...VFR...NO SIG WX.
&&
.FIRE WEATHER...
...GUSTY NORTHWEST WINDS TO AROUND 45 MPH ON WEDNESDAY...
LOOKS LIKE ENOUGH RAIN OVERALL FELL ON MONDAY TO CALL IT A WET
FLAG DAY AFTER ALL AS WE RECEIVED SOME ADDITIONAL SHOWERS OVERNIGHT
LAST NIGHT. STILL LOTS OF SNOW OVER THE ADIRONDACKS...BUT APPEARS TO
MELTING IN OTHER PLACES.
AFTER THE FRONTAL PASSAGE THIS EVENING...MOST IF NOT ALL THE AREA
WILL DRY OUT. A GUSTY NORTHWEST WIND WILL KICK IN...INCREASING TO A
SUSTAINED 15 TO 30 MPH...GUSTING TO 50 MPH AT TIMES...ESPECIALLY
OVER THE HIGHER TERRAIN AND THROUGH THE MOHAWK VALLEY.
WITH THE EXCEPTION OF THE ADIRONDACKS...RH VALUES WILL NOT FULLY
RECOVER OVERNIGHT...REACHING AROUND 85 PERCENT. FOR
WEDNESDAY...UNDER BRIGHT SUNSHINE...THE NORTHWEST WIND WILL CONTINUE
TO BLOW 15 TO 30 MPH...GUSTING UP TO AROUND 45 MPH OR BETTER. RH
VALUES WILL FALL TO THE 15 TO 30 PERCENT RANGE...WITH THE LOWEST
VALUES FOUND IN THE HUDSON VALLEY AND THE HIGHEST OVER SNOW COVERED
AREAS OF THE SOUTHERN ADIRONDACKS AND SOUTHER GREENS.
THE HAINES INDEX WILL APPROACH 6 IN THE MID HUDSON VALLEY AND
NORTHWEST CONNECTICUT AS WELL.
A CLEAR COLD AND LESS WINDY NIGHT IS ON TAP FOR WEDNESDAY NIGHT
ALTHOUGH RH VALUES WILL ONCE AGAIN FALL SHORT OF FULL RECOVERY. IN
FACT...IN MANY CASES...THEY WILL BE EVEN LOWER THAN THE PREVIOUS
NIGHT...AVERAGING AROUND 70 PERCENT...EXCEPT 90S OVER SNOW SHELTERED
VALLEYS AND THE ADIRONDACKS.
DRY BUT MORE TRANQUIL CONDITIONS WILL FOLLOW FOR THURSDAY WITH
AFTERNOON RH VALUES DROPPING TO THE 20S.
&&
.HYDROLOGY...
FLOOD WARNINGS HAVE BEEN ISSUED FOR THE UPPER MOHAWK RIVER WHERE
MINOR FLOODING IS FORECAST. A FLOOD WATCH REMAINS IN EFFECT FOR OUR
NORTHERN ZONES IN NY AND SOUTHERN VERMONT. WARM TEMPERATURES CAME
LATE TO MOST OF THE ADIRONDACK AND VERMONT BASINS...SO THE FLOOD
THREAT HAS DIMINISHED THERE SOMEWHAT.
TEMPERATURES CLIMBED INTO THE 50S AND 60S TUESDAY...AND SNOW MELT
RUNOFF WAS BEGINNING TO SHOW UP IN AREA RIVERS BY TUESDAY AFTERNOON.
WARM TEMPERATURES WILL COME TO AN END OVERNIGHT AS A SHARP COLD
FRONT CROSSES THE AREA. RUNOFF FROM THE SNOWMELT...AND A BAND OF
RAIN SHOWERS AHEAD OF THE COLD FRONT...WILL LEAD TO SIGNIFICANT
RISES TUESDAY NIGHT ON CREEKS AND STREAMS IN THE FLOOD WATCH AREA.
AT THIS TIME...MINOR FLOODING IS STILL POSSIBLE.
TEMPERATURES WILL FALL SHARPLY IN THE WAKE OF THE COLD FRONT
OVERNIGHT AND END THE SNOWMELT. RUNOFF FROM THE SNOWMELT WILL
ALSO SHARPLY DECREASE BY WEDNESDAY MORNING. MOST RIVERS IN THE
WATCH AREA SHOULD CREST WEDNESDAY MORNING...ALTHOUGH SOME SLOWER
RESPONDING RIVERS WILL CONTINUE TO RISE INTO WEDNESDAY AFTERNOON.
GRADUAL MELT OF THE SNOW PACK IS EXPECTED WEDNESDAY THROUGH FRIDAY.
ANOTHER STORM SYSTEM MAY BRING A MIX OF RAIN AND SNOW ON
FRIDAY/SATURDAY...WITH AN INCREASE IN MELT/RUNOFF.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 8 PM THIS EVENING TO 12 PM EDT WEDNESDAY
FOR CTZ001-013.
NY...WIND ADVISORY FROM 8 PM THIS EVENING TO 12 PM EDT WEDNESDAY
FOR NYZ032-033-038>043-047>054-058>061-063>066-082>084.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NYZ032-033-038>043-
082>084.
MA...WIND ADVISORY FROM 8 PM THIS EVENING TO 12 PM EDT WEDNESDAY
FOR MAZ001-025.
VT...WIND ADVISORY FROM 8 PM THIS EVENING TO 12 PM EDT WEDNESDAY
FOR VTZ013>015.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VTZ013>015.
&&
NEAR TERM...HWJIV
AVIATION...HWJIVHazardous weather outlook, Apr 1, 4:20 PM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 420 PM EDT TUE APR 1 2008 NYZ032-033-038>043-082>084-VTZ013>015-021200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 420 PM EDT TUE APR 1 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK WHICH INCLUDES THE ADIRONDACKS...LAKE GEORGE SARATOGA REGION...AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. THERE IS ALSO A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THE POTENTIAL EXISTS FOR THUNDERSTORMS TO PRODUCE WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH THROUGH WEDNESDAY. WIND ADVISORY THROUGH WEDNESDAY. THERE IS A CHANCE FOR A WINTRY MIXTURE OF SNOW...SLEET AND FREEZING RAIN OVERNIGHT THURSDAY INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-021200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 420 PM EDT TUE APR 1 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE IS ALSO A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THE POTENTIAL EXISTS FOR THUNDERSTORMS TO PRODUCE WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY THROUGH WEDNESDAY. THERE IS A CHANCE FOR A WINTRY MIXTURE OF SNOW...SLEET AND FREEZING RAIN OVERNIGHT THURSDAY INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Apr 1, 7:33 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 733 PM EDT TUE APR 1 2008 NYZ048-049-051-052-020000- WESTERN ALBANY NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY- EASTERN ALBANY NY- 733 PM EDT TUE APR 1 2008 ...STRONG THUNDERSTORMS IN ALBANY AND SCHENECTADY COUNTIES... AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF DELANSON TO 6 MILES SOUTHWEST OF DELANSON TO 21 MILES SOUTHWEST OF BERNE. THUNDERSTORMS WILL BE NEAR... GLENVILLE...ROTTERDAM JUNCTION AND BERNE BY 740 PM EDT SCOTIA...SCHENECTADY...ROTTERDAM AND NISKAYUNA BY 745 PM EDT GUILDERLAND BY 750 PM EDT VOORHEESVILLE AND FEURA BUSH BY 755 PM EDT GJM
Special weather statement, Apr 1, 7:40 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 740 PM EDT TUE APR 1 2008 NYZ058-059-063-020015- EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY- 740 PM EDT TUE APR 1 2008 ...STRONG THUNDERSTORMS IN GREENE AND ULSTER COUNTIES... AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF PRATTSVILLE TO 20 MILES SOUTHWEST OF PRATTSVILLE TO CALLICOON...AND MOVING EAST AT 50 MPH. THUNDERSTORMS WILL BE NEAR... PRATTSVILLE BY 745 PM EDT WINDHAM BY 755 PM EDT WOODLAND VALLEY CAMPGROUND...LANESVILLE...PHOENICIA AND HUNTER BY 805 PM EDT MOUNT TREMPER BY 810 PM EDT WEST SHOKAN...NORTH-SOUTH LAKE CAMPGROUND AND KENNETH L WILSON CAMPGROUND BY 815 PM EDT GJM
Special weather statement, Apr 1, 7:50 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 750 PM EDT TUE APR 1 2008 NYZ041-050-084-020015- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- 750 PM EDT TUE APR 1 2008 ...A STRONG THUNDERSTORM IN SARATOGA AND WASHINGTON COUNTIES... AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ROUND LAKE...OR ABOUT 7 MILES NORTHWEST OF MECHANICVILLE...AND MOVING EAST AT 50 MPH. THE THUNDERSTORM WILL BE NEAR... GREENWICH BY 805 PM EDT CAMBRIDGE BY 810 PM EDT 7 MILES SOUTH OF SALEM BY 815 PM EDT GJM
Special weather statement, Apr 1, 8:08 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 808 PM EDT TUE APR 1 2008 MAZ001-NYZ052>054-058>061-063-064-VTZ013>015-020045- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY- WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN ULSTER NY- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY- BENNINGTON VT-NORTHERN BERKSHIRE MA-EASTERN WINDHAM VT- WESTERN WINDHAM VT- 808 PM EDT TUE APR 1 2008 ...STRONG THUNDERSTORMS IN BENNINGTON...ALBANY...COLUMBIA...GREENE... ULSTER...RENSSELAER...BERKSHIRE AND WINDHAM COUNTIES... AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF LONDONDERRY TO STRATTON TO HOOSICK FALLS TO 20 MILES SOUTHWEST OF ELLENVILLE...AND MOVING EAST AT 50 MPH. THUNDERSTORMS WILL BE NEAR... RAVENA...EAST GREENBUSH...NORTH-SOUTH LAKE CAMPGROUND AND NEW BALTIMORE BY 815 PM EDT KENNETH L WILSON CAMPGROUND...WOODSTOCK...COXSACKIE AND WEST COXSACKIE BY 820 PM EDT OLIVEBRIDGE AND HIGH FALLS BY 825 PM EDT GJM
Special weather statement, Apr 1, 8:36 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 836 PM EDT TUE APR 1 2008 MAZ025-NYZ060-061-065-020100- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY- SOUTHERN BERKSHIRE MA- 836 PM EDT TUE APR 1 2008 ...A STRONG THUNDERSTORM IN COLUMBIA...DUTCHESS AND BERKSHIRE COUNTIES... AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RED HOOK... OR ABOUT 6 MILES NORTHEAST OF RHINEBECK...AND MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... ANCRAM BY 850 PM EDT COPAKE BY 855 PM EDT 7 MILES WEST OF SHEFFIELD AND 7 MILES WEST OF ASHLEY FALLS BY 900 PM EDT GJM
Special weather statement, Apr 1, 8:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 846 PM EDT TUE APR 1 2008 CTZ001-MAZ001-025-NYZ060-061-064>066-VTZ014-015-020115- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN ULSTER NY- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-SOUTHERN BERKSHIRE MA- NORTHERN BERKSHIRE MA-EASTERN WINDHAM VT-WESTERN WINDHAM VT- NORTHERN LITCHFIELD CT- 846 PM EDT TUE APR 1 2008 ...STRONG THUNDERSTORMS IN COLUMBIA...ULSTER...DUTCHESS... BERKSHIRE...WINDHAM AND LITCHFIELD COUNTIES... AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF BELLOWS FALLS TO BELLOWS FALLS TO 6 MILES WEST OF NEWFANE TO HANCOCK TO CLERMONT TO 20 MILES SOUTHWEST OF WALLKILL...AND MOVING EAST AT 50 MPH. THUNDERSTORMS WILL BE NEAR... HIGHLAND...PITTSFIELD...FLORIDA AND CHESHIRE BY 855 PM EDT MARLBORO...ANCRAM...SAVOY AND LENOX BY 900 PM EDT BEACON AND LEE BY 905 PM EDT GJM
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:05 PM EDT | River Flood Warning | ALY | Fulton, Herkimer, Montgomery | 10 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.